Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Which medicine should I take to postpone menstrual cycle?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I would like to postpone my menstrual cycle. I normally have a 25 day cycle. However this month I got my menses in 20 days ( 13dec12 - 03Jan13- next expected on 23Jan13). I need to postpone the same to after the 27th. Please advise meds to be taken.
Posted Wed, 6 Feb 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 2 hours later
Thanks for your query.
You could start taking Progesterone preparation from 20th january onwards till as long as you do not want your periods. For eg, if you continue taking till 27th January, you would bleed only after that.
These are hormonal preparations and are prescription drugs, so you would need to visit your gynaecologist and get yourself examined for the exact dosage and brand and regimen.
On stopping the progesterone tablets, you would get your period within 2 -3 days, and maximum within a week's time.
However, I hope it is an important reason, as it is not advisable to meddle with the natural periods.
That said and done, for an exceptional case and for an occasional month, it would not harm you to take the tablets.
Please consult your gynecologist to rule out contraindications and to prescribe the exact drugs.

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Follow-up: Which medicine should I take to postpone menstrual cycle? 35 minutes later

Thank you very much for the info. Will do the needful as suggested by you.
Answered by Dr. Aarti Abraham 1 minute later
Thanks for the appreciation, XXXXXXX
Please close the thread if your query has been satisfactorily addressed.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor